Catalogo Articoli (Spogli Riviste)

OPAC HELP

Titolo:
CHLORAMBUCIL INDUCED SEIZURES
Autore:
SALLOUM E; KHAN KK; COOPER DL;
Indirizzi:
YALE UNIV,SCH MED,CTR CANC,DEPT INTERNAL MED,SECT MED ONCOL,333 CEDARST,POB 208032 NEW HAVEN CT 06520
Titolo Testata:
Cancer
fascicolo: 5, volume: 79, anno: 1997,
pagine: 1009 - 1013
SICI:
0008-543X(1997)79:5<1009:CIS>2.0.ZU;2-F
Fonte:
ISI
Lingua:
ENG
Soggetto:
NEPHROTIC SYNDROME; THERAPY;
Keywords:
CHLORAMBUCIL; SEIZURES; CENTRAL NERVOUS SYSTEM; NEPHROTIC SYNDROME; MALIGNANT NEOPLASMS; ADVERSE EFFECTS;
Tipo documento:
Article
Natura:
Periodico
Settore Disciplinare:
Science Citation Index Expanded
Citazioni:
21
Recensione:
Indirizzi per estratti:
Citazione:
E. Salloum et al., "CHLORAMBUCIL INDUCED SEIZURES", Cancer, 79(5), 1997, pp. 1009-1013

Abstract

BACKGROUND. Anecdotal reports of chlorambucil-induced seizures have sporadically appeared, mainly in the nononcologic literature. The majority of cases have occurred in patients treated with high dose therapy and in children with nephrotic syndrome. Because of its rarity, oncologists and hematologists may not be aware of this potential complication. METHODS. Two elderly patients with a remote history of seizures hadgeneralized tonic-clonic seizures 3 days after chlorambucil therapy was initiated. A MEDLINE search was performed of previously reported cases and additional cases were found in the bibliographies of retrievedarticles. RESULTS. In addition to the 2 new cases presented here, there have been 28 reported cases of chlorambucil-induced seizures. Underlying diseases included nephrotic syndrome (n = 12 cases), solid tumors (n = 10 cases), non-Hodgkin's lymphoma (n = 3 cases), and chronic lymphocytic leukemia (n = 1 case). Five cases were secondary to accidental overdose. Sixteen of 30 patients were younger than 18 years; 11 hadnephrotic syndrome, 1 had choriocarcinoma, and 4 accidentally ingested the medication. Nine of 14 adults received high dose chlorambucil inPhase I-II studies or as part of a conditioning regimen prior to bonemarrow transplantation for solid tumors, 3 were on intermittent pulsetherapy, 1 was on daily low dose administration of chlorambucil, and 1 patient had an accidental poisoning. Two patients had recurrent seizures when they were rechallenged with chlorambucil. CONCLUSIONS. A relatively high incidence of chlorambucil-induced seizures in children with nephrotic syndrome may be due to an increased sensitivity in childhood or altered pharmacokinetics. In adults without a seizure history, seizures were observed only in patients treated with high dose chlorambucil; however, in adults with a seizure history, lower doses as used in pulse therapy also caused seizures. In the latter group of patients, daily low dose chlorambucil or, more likely, an alternative drug maybe the safest approach to therapy. (C) 1997 American Cancer Society.

ASDD Area Sistemi Dipartimentali e Documentali, Università di Bologna, Catalogo delle riviste ed altri periodici
Documento generato il 02/04/20 alle ore 00:16:42